Georgia, 2005Strong Wind in Georgia, August 30, 2005
August 30, 2005 · NWS FFC · 8 events in 8 counties and zones
Strong winds associated with Hurricane Katrina affected much of northwest, north central, and west central Georgia from the early morning hours until around sunset. Damage was minor and wind gusts were mostly in the 30 to 35 mph range.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds associated with Hurricane Katrina affected much of northwest, north central, and west central Georgia from the early morning hours until around sunset. Damage was minor and wind gusts were mostly in the 30 to 35 mph range. Damage was confined mainly to scattered downed trees and power lines. Power outages were isolated and not long lasting in any area. A few of the fallen trees also landed in roadways causing temporary closures. It is believe that strong winds affected most counties in northwest, north central, and west central Georgia, however only specific details of damage were received from the counties listed below.DeKalb: Several reports of trees and power lines down, some blocking roadways. Estimated Damage: $5,000Douglas: A few trees and power lines down across the county. Estimated Damage: $2,000Fannin: Scattered trees and power lines down throughout the day across the county. A few down on roads and power lines. Estimated Damage: $3,000Fulton: Scattered trees and power lines down throughout the day across the county. A few down on roads and power lines. Estimated Damage: $5,000Gwinnett: Isolated reports of trees and power lines down throughout the early morning hours. Estimated Damage: $2,000Newton: A few trees and power lines down across the county. Estimated Damage: $1,000Rockdale: A few trees and power lines down across the county. Estimated Damage: $1,000
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 30, 2:31 AM EST, 29 minutes earlier.
Area forecast discussion, Aug 30, 2:31 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 AM EDT TUE AUG 30 2005
.SHORT TERM...
THE FIRST PART OF THE SHORT TERM IS DOMINATED BY WHAT IS CURRENTLY
TROPICAL STORM KATRINA. AT AFD TIME...KATRINA WAS WORKING HER WAY
THROUGH NORTHWESTERN ALABAMA AND INTO CENTRAL TENNESSEE. THE FINAL
COUPLE OF NORTH-SOUTH ORIENTED RAIN BANDS WILL BE PUSHING THROUGH
NORTH AND CENTRAL GEORGIA THROUGH THE EARLY MORNING HOURS.
INDICATIONS ON THE GFS WITH 200 MB DIVERGENCE AND PW MAXIMA ARE NOT
AS CLEARLY JUXTAPOSED AS THEY HAVE BEEN ON PREVIOUS RUNS...SO DO NOT
FEEL THAT WIDESPREAD FLOODING IS LIKELY. HOWEVER...THERE HAS
BEEN AND CERTAINLY WILL CONTINUE TO BE A THREAT OF FLOODING AND
FLASH FLOODING WITH ANY STORM THAT DEVELOPS ESPECIALLY WITH THE
ORIENTATION OF THE BANDS AND THE TRAINING OF THE CELLS AS THEY MOVE
FROM SOUTH TO NORTH. THIS WILL BE ESPECIALLY IMPORTANT AS CELLS
APPROACH MOUNTAINOUS TERRAIN. IN ADDITION...SOILS ARE ALREADY
SATURATED FROM THE MONTHS OF ABOVE-NORMAL RAINFALL THE AREA HAS
EXPERIENCED. THUS THE FLOOD WATCH REMAINS IN EFFECT FOR THE
NORTHWEST HALF OF THE CWA THROUGH THIS AFTERNOON. HAVE KEPT POPS IN
THE CATEGORICAL RANGE NORTHWEST...GRADUALLY TAPERING OFF THROUGH THE
DAY.
BEHIND THESE RAIN BANDS...DRY AIR ENTRAINMENT IS KICKING IN FULL
FORCE ON THE SOUTHWEST SIDE OF THE STORM. SOME SORT OF PHENOMENON...
WHETHER SIMPLE SUBSIDENCE OR SOMETHING MORE COMPLICATED...IS
BRINGING STRONG WINDS TO THE SURFACE IN AREAS JUST TO OUR WEST.
BASED ON REPORTS COMING OUT OF ALABAMA A HIGH WIND WARNING HAS BEEN
ISSUED FOR ROUGHLY THE WESTERN HALF OF THE CWA UNTIL 6 AM. WIND
ADVISORY CRITERIA ARE LIKELY TO STILL BE MET AFTER THESE STRONG
WINDS PASS BY...AND FOR NOW THE WIND ADVISORY WILL REMAIN UNTIL 6 PM
THIS EVENING. MODEL PROGS OF HELICITY CONTINUE TO RANGE FROM 200-300
M2/S2 THROUGH GENERALLY MID-MORNING...AND 0-1KM SHEAR VALUES
APPROACH 40KTS. HOWEVER...FOR THE LATTER...MODEL RESOLUTION AT THESE
LEVELS ARE SOMETIMES NOT SUFFICIENT FOR EVEN A DECENT
PROGNOSTICATION OF 0-1KM SHEAR...NEVERTHELESS THE TORNADO THREAT IS
DEFINITELY A CONCERN THAT REMAINS AS LONG AS THESE FEEDER BANDS MOVE
THROUGH THE AREA.
ONCE KATRINA MOVES OUT OF THE AREA COMPETING SYSTEMS BEGIN ACROSS
THE SOUTHEAST. A SHORTWAVE WITH ATTENDANT VORTICITY MAX SWEEPS
THROUGH JUST NORTH OF THE AREA IN THE IMMEDIATE WAKE OF KATRINA...
AND THEN ONCE AGAIN UPPER LEVEL HIGH PRESSURE BUILDS IN FROM THE
WEST. HOWEVER...SOME SORT OF TROUGH OR BOUNDARY STALLS JUST OFF THE
SOUTHEASTERN UNITED STATES COAST TOWARDS THE END OF THE SHORT TERM.
WHILE MOST OF NORTH AND CENTRAL GEORGIA WILL ACTUALLY SEE A DRY
BEGINNING TO SEPTEMBER...THIS STALLED BOUNDARY OR AREA OF LOW
PRESSURE WARRANT KEEPING IN A SLIGHT CHANCE OF POPS IN THE EXTREME
SOUTHEAST ZONES THROUGH THURSDAY. SYNOPTIC SCALE UPPER-LEVEL
SUBSIDENCE AND INCREASED THICKNESS VALUES WILL LEAD TO HIGH
TEMPERATURES RISING TO SLIGHTLY ABOVE NORMAL LEVELS THROUGH
MIDWEEK...BUT DRIER AIR WILL ALLOW NIGHTTIME TEMPERATURES TO COOL
OFF TO BELOW NORMAL...IN SOME CASES FIVE OR MORE DEGREES BELOW
NORMAL VALUES.
.LONG TERM...
UPPER HIGH BUILDS IN OVER THE SOUTHERN HALF OF THE COUNTRY WHILE A
SURFACE HIGH OVER THE SOUTHERN PLAINS WILL ALLOW A SURFACE FLOW TO
BUILD IN FROM THE NORTH OVER THE WEEKEND. PERSISTENT LOW PRESSURE
OFF THE FLORIDA COAST WILL TEASE OUR SOUTHEASTERN ZONES WITH PERHAPS
A FEW MORE CLOUDS...BUT HAVE NOT INCLUDED ANY POPS AT THIS TIME. THE
GFS DOES INDICATE TOWARDS THE END OF THE EXTENDED THAT THE UPPER
HIGH WILL SHIFT OFF TO THE NORTH AND EAST...ALLOWING THE SURFACE LOW
TO COME ONSHORE SPREADING CLOUDS AND PRECIPITATION ACROSS THE
SOUTHEAST. HAVE LEFT IT DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 82 72 89 69 / 60 40 20 10
ATHENS 80 71 90 68 / 50 40 20 10
GAINESVILLE 78 70 86 67 / 70 40 30 10
ROME 82 73 90 64 / 90 40 30 10
COLUMBUS 88 75 94 72 / 40 40 20 10
MACON 88 74 92 68 / 40 40 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM TUESDAY FOR GAZ001-GAZ002-GAZ003-GAZ004-
GAZ005-GAZ006-GAZ007-GAZ008-GAZ009-GAZ011-GAZ012-GAZ013-GAZ014-
GAZ015-GAZ016-GAZ019-GAZ020-GAZ021-GAZ022-GAZ023-GAZ024-GAZ025-
GAZ027-GAZ030-GAZ031-GAZ032-GAZ033-GAZ034-GAZ035-GAZ036-GAZ037-
GAZ041-GAZ042-GAZ043-GAZ044-GAZ045-GAZ046-GAZ047-GAZ048-GAZ049-
GAZ052-GAZ053-GAZ054-GAZ055-GAZ056-GAZ057-GAZ058-GAZ059-GAZ066-
GAZ067-GAZ068-GAZ069-GAZ070-GAZ071-GAZ078-GAZ079-GAZ080-GAZ081-
GAZ089-GAZ090-GAZ091-GAZ102.
HIGH WIND WARNING UNTIL 6 AM TUESDAY FOR WEST CENTRAL GEORGIA AND
NORTHWEST GEORGIA.
TORNADO WATCH 757 UNTIL 6 AM TUESDAY FOR WEST CENTRAL
GEORGIA...NORTH CENTRAL GEORGIA...NORTHWEST GEORGIA...NORTHEAST
GEORGIA AND CENTRAL GEORGIA.
FLOOD WATCH UNTIL 6 PM TUESDAY FOR WEST CENTRAL GEORGIA...NORTH
CENTRAL GEORGIA...NORTHWEST GEORGIA...NORTHEAST GEORGIA AND CENTRAL
GEORGIA.
&&
TDP
Hazardous weather outlook, Aug 29, 5:25 AM EST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EDT MON AUG 29 2005
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301025-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
625 AM EDT MON AUG 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND
TONIGHT...
.SYNOPSIS...
HURRICANE KATRINA WILL MAKE LANDFALL ALONG THE LOUISIANA GULF COAST
NEAR NEW ORLEANS THIS MORNING. AS KATRINA MOVES NORTH INTO LOUISIANA
AND MISSISSIPPI OUTER SPIRAL BANDS OF SHOWERS AND THUNDERSTORMS WILL
ALSO MOVE NORTH THROUGH GEORGIA TODAY AND TONIGHT.
.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM SEVERE THUNDERSTORMS WILL BE PERIODS OF VERY
HEAVY RAIN...GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...AND
ISOLATED TORNADOES. THE BEST TIME FOR SEVERE WEATHER WILL BE THIS
AFTERNOON THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.
.DISCUSSION...
MOISTURE IS INCREASING OVER THE AREA WITH KATRINA EXPECTED TO MAKE
LANDFALL ALONG THE LOUISIANA GULF COAST NEAR NEW ORLEANS THIS
MORNING. WHILE GEORGIA ITSELF IS NOT IN THE BEST AREA FOR HEAVY
RAINFALL BASED ON TYPICAL PARAMETERS...THE FORECAST MODELS ARE
HINTING AT A NORTH-SOUTH ORIENTED CONVECTIVE FEEDER BAND DEVELOPING
OVER THE AREA TODAY. THIS BAND HAS PRECIPITATION EFFICIENCY VALUES
OF 2 TO 2.5 INCHES ACROSS NORTH AND CENTRAL GEORGIA BEGINNING THIS
AFTERNOON AND CONTINUING THROUGH EARLY TUESDAY MORNING. WITH THE
GROUND ALREADY SATURATED FROM THE RAIN RECEIVED IN JULY AND AUGUST
THERE COULD BE SOME FLOODING ACROSS THE COUNTY WARNING AREA.
CURRENTLY A FEW ISOLATED STORMS HAVE BEEN STRONGLY ROTATING IN THE
RAIN BANDS CLOSER TO KATRINAS CENTER. THERE IS ALSO SOME LOW LEVEL
SHEAR IN PLACE AND GIVEN THE PERSISTENT OF THIS STORM THE THREAT FOR
AN ISOLATED TORNADO IS THERE. THE BEST PLACE FOR TORNADO DEVELOPMENT
SHOULD BE ACROSS WESTERN GEORGIA THIS AFTERNOON. WITH DAYTIME
HEATING...INSTABILITY INDICES ARE ALSO EXPECTED TO INCREASE WITH
CAPES IN THE 1000 TO 1500 RANGE AND LIFTED INDICES AROUND MINUS 2 TO
MINUS 3. CAN NOT RULE OUT ISOLATED SEVERE DEVELOPMENT OVER EASTERN
GEORGIA AS THE RAIN BANDS WILL SPAN ACROSS THE ENTIRE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED TODAY THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DUE TO HURRICANE KATRINA...AREAS OF HEAVY RAINFALL...FLOODING AND
STRONG GUSTY WINDS CAN BE EXPECTED TUESDAY. THERE MAY BE AN ISOLATED
SHOWERS ACROSS THE AREA WEDNESDAY MORNING BUT THINGS SHOULD START
CLEARING OUT WEDNESDAY AFTERNOON. NO HAZARDOUS WEATHER EXPECTED
THURSDAY THROUGH SUNDAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Aug 29, 9:45 PM EST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT MON AUG 29 2005
GAZ035-300330-
1045 PM EDT MON AUG 29 2005
...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND WIND GUSTS TO
45 MPH IN BARROW COUNTY UNTIL 1130 PM EDT...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
NORTHERN WALTON COUNTY AND SOUTHERN BARROW COUNTY MOVING NORTH AT 40
MPH. HOWEVER...ADDITIONAL RAINFALL CONTINUES TO DEVELOP TO THE SOUTH
AND TRAIN OVER THIS SAME AREA.
FLOODING OF SOME STREETS AND LOW-LYING AREAS IN THE REGION CAN BE
EXPECTED DURING THE NEXT TWO HOURS.
STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
RAB
Special weather statement, Aug 29, 10:50 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 PM EDT MON AUG 29 2005
GAZ024-300430-
1150 PM EDT MON AUG 29 2005
...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN AND WIND GUSTS TO
45 MPH WINDS IN BANKS COUNTY UNTIL 1230 AM EDT...
AT 1145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES WEST OF HOMER...MOVING NORTH
AT 30 MPH.
THE STRONGEST PART OF THESE STORMS WILL REMAIN NEAR THE BANKS...HALL
COUNTY LINE. GUSTY WINDS AND TORRENTIAL RAINFALL CAN BE EXPECTED
WITH THIS ACTIVITY ACROSS THE FAR WESTERN PORTION OF BANKS COUNTY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
RAB
Local storm report, Aug 30, 1:05 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 AM EDT TUE AUG 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 E ROOPVILLE 33.46N 85.11W
08/29/2005 CARROLL GA PUBLIC
POSSIBLE TORNADO DAMAGED TRAILER AND SOME BUILDINGS NEAR
HWY 5 AND MILLIGAN CREEK RD
0425 PM TSTM WND DMG ROOPVILLE 33.46N 85.13W
08/29/2005 CARROLL GA EMERGENCY MNGR
POSSIBLE TORNADO ON HWY 27 NEAR ROOPVILLE. NUMEROUS HOMES
AND CHICKEN HOUSES DESTROYED. TWO PEOPLE TRAPPED.
0440 PM TSTM WND DMG 3 S CARROLLTON 33.54N 85.08W
08/29/2005 CARROLL GA EMERGENCY MNGR
POSSIBLE TORNADO ON HWY 27 SOUTH OF CARROLLTON.
0525 PM TSTM WND DMG 1 E CEDARTOWN 34.02N 85.24W
08/29/2005 POLK GA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGED OR DESTROYED STRUCTURES ON EAST
SIDE OF CEDARTOWN.
0635 PM TSTM WND DMG 5 S BOGART 33.87N 83.53W
08/29/2005 OCONEE GA EMERGENCY MNGR
POSSIBLE TORNADO BLEW ROOF OFF PORCH AND KNOCKED TREES
DOWN NEAR HIGHWAY 53 AND 78 INTERSECTION.
0635 PM TSTM WND DMG 5 NNE BUTLER 32.62N 84.20W
08/29/2005 TAYLOR GA LAW ENFORCEMENT
POSSIBLE TORNADO TORE ROOF OFF OF PORCH AND KNOCKED DOWN
POWER LINES.
0710 PM TSTM WND DMG FORT VALLEY 32.55N 83.89W
08/29/2005 PEACH GA EMERGENCY MNGR
*** 1 INJ *** POSSIBLE TORNADO CAUSED EXTENSIVE DAMAGE TO
BUILDINGS AND DOWNED TREES ON NORTH SIDE OF FORT VALLEY.
UNKNOWN NUMBER OF MINOR INJURIES ALSO REPORTED.
0745 PM TSTM WND DMG 1 E MORGANTON 34.87N 84.23W
08/29/2005 FANNIN GA EMERGENCY MNGR
POSSIBLE TORNADO DAMAGED A CHURCH AND BROUGHT TREES DOWN
ON SEVERAL HOUSES. SEVERAL TREES DOWN IN THE AREA.
1030 PM TSTM WND DMG SOCIAL CIRCLE 33.66N 83.72W
08/29/2005 WALTON GA LAW ENFORCEMENT
POSSIBLE TORNADO IN SOCIAL CIRCLE. 7 TREES DOWN AND POWER
LINES DOWN.
1105 PM TSTM WND DMG WINDER 33.99N 83.72W
08/29/2005 BARROW GA LAW ENFORCEMENT
POSSIBLE TORNADO. ROOF BLOWN OFF KFC AND SOME TREES DOWN.
1125 PM TSTM WND DMG HOSCHTON 34.09N 83.76W
08/29/2005 JACKSON GA EMERGENCY MNGR
SEVERAL TREES DOWN.
1210 AM TSTM WND DMG LULA 34.39N 83.66W
08/30/2005 HALL GA EMERGENCY MNGR
POSSIBLE TORNADO IN LULA AREA. 6 MILE PATH OF TREES DOWN.
SEVERAL HOMES DAMAGED ON HEMLOCK STREET.
1230 AM TSTM WND DMG HELEN 34.70N 83.72W
08/30/2005 WHITE GA LAW ENFORCEMENT
POSSIBLE TORNADO. EXTENSIVE DAMAGE IN HELEN TO A CIRCLE
K, A MOTEL, AND NUMEROUS TREES DOWN.
&&
SNStrong Wind, Douglas
- When
- August 30, 3:00 AM EST to 5:00 PM EST
- Where
- Douglas forecast zone
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
Strong Wind, Fannin
- When
- August 30, 3:00 AM EST to 5:00 PM EST
- Where
- Fannin forecast zone
- Measured
- 32 kt (37 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
Strong Wind, De Kalb
- When
- August 30, 4:00 AM EST to 5:00 PM EST
- Where
- De Kalb forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
Strong Wind, North Fulton
- When
- August 30, 4:00 AM EST to 5:00 PM EST
- Where
- North Fulton forecast zone
- Measured
- 28 kt (32 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Strong Wind, South Fulton
- When
- August 30, 4:00 AM EST to 5:00 PM EST
- Where
- South Fulton forecast zone
- Measured
- 28 kt (32 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
Strong Wind, Gwinnett
- When
- August 30, 4:00 AM EST to 5:00 PM EST
- Where
- Gwinnett forecast zone
- Measured
- 28 kt (32 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.962, -84.024 (the zone’s center; the record gives no point)
Strong Wind, Rockdale
- When
- August 30, 5:00 AM EST to 5:00 PM EST
- Where
- Rockdale forecast zone
- Measured
- 28 kt (32 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.654, -84.027 (the zone’s center; the record gives no point)
Strong Wind, Newton
- When
- August 30, 6:00 AM EST to 5:00 PM EST
- Where
- Newton forecast zone
- Measured
- 27 kt (31 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.555, -83.850 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Virginia, August 30, 2005$2.1 million · F1 · 6 events
- Flooding in Ohio, August 30 to 31, 2005$910,000 · 9 events
- Strong Wind in Kentucky, August 30, 2005$288,000 · 13 events
- Flood in Ohio, August 30 to 31, 2005$325,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$49,000 · 22 events
- Heavy Rain in Vermont, August 30 to 31, 2005$50,000 · 4 events
- Flash Flooding in Massachusetts, August 30, 2005$35,000 · 4 events
- Strong Wind in Tennessee, August 30, 2005$40,000 · 1 event
- Strong Wind in Tennessee, August 30, 2005$35,000 · 1 event
- Damaging Winds in Maryland, August 30, 2005$30,000 · 60 kt wind · 3 events
- Tornado in North Carolina, August 30, 2005F1 · 1 event
- Tornado in Pennsylvania, August 30, 2005F1 · 1 event